Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Had a seizure while on cipralex. How is it possible?

I have been on 20 mg of cipralex for about 5 months now with for the most part good results. a few weeks ago, I had a siezure (i was with a friend who is an er nurse, thank goodness). this is the first and only seizure i have ever had. I have not suffered any head trauma ever, and am confused and anxious why this would happen. I told my GP about the seizure, and she has of course reported to authorities. I now cannot drive, which , is hugely inconvient, as I am still working. I am slowly coming off my meds. I am down to 10 mg every second day. I feel fine. I know seizures are rare with cipralex, but, do you think it is possible?
Asked On : Tue, 9 Apr 2013
Answers:  1 Views:  102
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Dec 2014
Welcome to HCM

Cipralex consists of Escitalopram. It is a main drug used in depression and anxiety disorders. Its main side effects are insomnia, nausea, vomiting, gastrointestinal upset, slight restlessness. It has potential to lower seizure threshold but precipitation of full blown seizure is not so common with it. Any single episode of seizure should be taken seriously. I would advise you to please visit a good Neurologist for expert opinion regarding episode of seizure. With EEG any electrical activity of brain can be identified.

Dr. Seikhoo Bishnoi, MD
Answered: Wed, 10 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor